Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hanging in there shelliR

Posted by Elizabeth on October 9, 2001, at 12:36:51

In reply to Re: hanging in there Elizabeth, posted by shelliR on October 8, 2001, at 16:41:41

re bupe:
> And it still makes you nauseous? And it's a pain to administer. Those are the two side effects for you?

No, of course it doesn't still make me nauseous. That was the point of starting at a lower dose. The side effects I still get are itching, constipation, and dry mouth, all of which are easily controlled. (They're also side effects that you're liable to get from just about any opioid, although I gather that fentanyl -- which comes in transdermal patch (Duragesic) that most people need to change every 2-3 days -- is generally more tolerable than the others.)

> I think my pdoc has some other patients pretty well stabilized on oxy.

Yes, that's not a surprise. I know a few doctors (all in Boston, of course) besides Dr. Bodkin who've successfully used opioids to treat depression. But I don't know how many times they've tried it and failed (or the patient kept needing dose increases).

re cost of OxyContin:
> He said when everything is all stabilized, we could talk about changing, perhaps to a shorter acting generic. I like the long-acting, but it's not worth what I have to pay.

It might interest you to know that generic MS Contin (slow-release morphine) is available.

> Wow, inextremely ambiguous; nothing to write home about, as the expression goes.

I think it works best as an add-on for people who've responded partially to ADs. (I think that applies to most people here -- I don't see a lot of people posting that nothing has helped at all.)

> Nardil goes up to 60mg and wellbutrin I think stays at 300. I forgot to ask him whether to stay at 300 or continue with 400. I'll have to call him tomorrow.

And you're comfortable going up to 60 mg of Nardil? What dose were you on previously? (I'm thinking maybe I misunderstood you; it sounded like you were only on 30 mg/day.)

I like the idea of combining Wellbutrin and Nardil; it seems like the WB might alleviate the appetite increase from Nardil.

> I was thinking that I would go to Boston if I need to be hospitalized. But I think I should stay with my pdoc, not go jumping around now. He thinks I will find something that works.

I think so too. McLean is a good hospital, but it's better to stay somewhere familiar. Your pdoc sounds like he's pretty good, anyway, so I'm not convinced there would be any advantage to going to McLean.

> Plus I could barely get out of the house today; no way I'd make it to Boston.

I know the feeling. Do you find that the oxycodone helps you get started?

> > Things to augment Nardil...hmm, I'm drawing a blank here. You've tried stimulants, thyroid hormones, ... what else?
>
> I'm on a combo T2, T3 thyroid.

T2? Do you mean T4? What are the generic names on the bottles?

> Stimulents tried all and they made me feel awful. Then I tried concerta and I could tolerate that, but with the wellbutrin and oxy, I was so well stimulated, didn't even ask about stimulators.

Heh. Well, there are always benzodiazepines, if you want to go the other way. As far as tricyclics go, I'd stick with the ones that are mainly NE reuptake inhibitors -- desipramine, nortriptyline, amoxapine. (Protriptyline and maprotiline fall into this category too but they have some serious toxicity issues and I think they are best avoided.) Hmm...lithium and anticonvulsants can be added to MAOIs. So can BuSpar (you have to monitor your blood pressure closely, though, and I would keep a lookout for signs of serotonin toxicity). I'll keep thinking on it and let you know if anything else comes to mind.

Something interesting to consider: I had a friend in college (I've long since lost track of her so I don't know how she's doing now) who had problems with dissociation and cutting, and she said that naltrexone (of all things!) really helped her (she was also taking, I think, Wellbutrin and lithium). Obviously this isn't feasible for you now, but it might be worth considering if you decide to go off the oxycodone. Positive response to agonists doesn't necessarily mean that an antagonist wouldn't work -- I don't get why this should be, but it's demonstrably true. (My friend had taken a number of recreational drugs, including heroin, which she liked although crystal was her drug of choice.)

> Although I'm surprised he hasn't brought that up because he is big on thinking that stimulents added to any pooped out AD is generally the way to go.

Which AD pooped out?

> I would be willing to try effexor. I asked him about it today (because it had been his suggestion), but he doesn't like to keep changing the main stabilizer of his cocktail. It is one of the few things that he is pretty hard line about. So he would like to play nardil out.

Well, switching from Nardil to Effexor could be very painful. I'm not sure I'd agree if you weren't taking a MAOI, though.

> Every time I've been hospitalized (except once years ago) have all been on the same dissociative disorders unit. That's where the touting was done, and I can pretty much control personalities (the co-conscious thing) so I don't know.

I think they just like it because it has a rep for being less addictive than other benzos.

re Klonopin:
> I guess the long time to start working would limit it's abuse.

It has limited reinforcing power because it can take as long as an hour for it to start working. (This is one reason why antidepressants aren't addictive: it takes weeks for their mood-elevating effect to manifest.)

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20011007/msgs/80755.html